No, Kathy, it wasn't the T3 that did it. The fog disappeared two weeks after I started taking Synthroid only. Unfortunately, I don't know what my FT4 and FT3 levels were when I started, so I don't know what changes in them may have brought about the improvement.
I took Synthroid for only about 3 months and had to quit it because it made me hyper in the smallest dose. I was off meds for a month before I started Armour. In the month I was off med, my TSH rose from .03 to 6.98, and my FT4 fell from 1.9 to a very low .9 on a .8-1.8 range, but the fog didn't return. I can't really explain that. It defies reason. I just know I'm fortunate in that regard, because I consider it the worst symptom.
We are all such different individuals, with different responses to the same treatments... It's really hard to say what will work for everyone. My suggestion would be to shoot for a balance between FT levels, not too top-heavy on either one, for the best result.
Watch carefully so that if the Cytomel starts dragging down the FT4 level, that you conservatively raise the T4 dose a tad... Then you might have to decrease the T3 a little... or not....
It's such a juggling act sometimes.
I just hope your head will clear for you soon. I've been where you are, and it's the pits.